Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 333, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 1995, 1:19 PM CDT for Okaloosa County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 1995, 1:19 PM CDT (18:19 UTC)
- Expired
- Oct 27, 1995, 2:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 1:52 PM CDT | Tornado F0 | Crestview, FL | A tornado briefly touched down near Duke Field which is on Highway 85 between Crestview and Niceville. No damage from the tornado was found. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 271820 RRA SVRMOB FLC091-271915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 119 PM CDT FRI OCT 27 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...OKALOOSA COUNTY AT 117 PM...NATIONAL WEATHER SERVICE RADAR INDUCATED A SEVERE THUNDERSTORM SOUTH OF I-10 IN SOUTH CENTRAL OKALOOSA COUNTY. THE STORM WAS JUST NORTH OF EGLIN AIR FORCE BASE ALONG TURKEY CREEK. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...$AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 9:21 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 27, 9:21 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 920 AM CDT FRI OCT 27 1995 LOOKS LIKE BUSY WX AFTERNOON SHAPING UP AS TROF TO W DEEPENS INCRG LOLVL SWRLY FLOW AND MSTR. LOLVL THT-E RIDGG ESTABLISHING ITSELF. H85/H7 PARCEL TRAJEC ARE FROM THE SW AND LOOKING AT SIL RAOBS... UPSTRM INSTABILITY IS PRESENT WITH MRGNL MOD HEL VALUES FOR 18Z (150 M2/S2) AND SGNFCNT SR-FLOW. 88-D IMPLYING LLVL WARM ADVECTION THRU SFC-5K LYR AND THIS IS NOT SURPRISING WITH IMPENGING UPR DYNMCS. HWVR...ALOFT THINGS ARE A BIT DIFFERENT. MID LVL COOLING IS LACKING AND THERE IS LITTLE IF ANY DIRECTIONAL WIND SHEAR. SOME SPEED SHEAR IS EVIDENT THOUGH. FEEL THE BETTER LRG SCALE DYNAMICS WILL OCCUR FURTHER TO THE N THIS AFTN. NRN AREA OF FA IS CLOSE TO MODERATE RISK OF SVR AS PER SWODY1 AND THIS GIVES ME A LITTLE MORE CONCERN THAN SRN COS. BELIEVE SGNFCNT CNVCTN WILL MAINLY BE SUPPORTED BY STG THERMAL FORCING DURG MAX SOLAR INSOLATION. LOLVL MSTR ABUNDANT AND LLVL AFTN HEATING AND LOW CAP WILL ALLOW FOR LIFT. GJM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:55 PM CDT | Tornado Warning | MOB | Okaloosa | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.